Format

Send to:

Choose Destination
See comment in PubMed Commons below
Int J Hematol. 2012 Mar;95(3):311-4. doi: 10.1007/s12185-012-1012-2.

Generalized purpuric drug exanthem with hemorrhagic plaques following bendamustine chemotherapy in a patient with B-prolymphocytic leukemia.

Author information

  • 1Department of Hematology/Oncology, Roger Williams Medical Center, Providence, RI, USA.

Abstract

A 72-year-old woman presented with dyspnea and lower extremity edema. Extreme lymphocytosis, cytopenia, and splenomegaly were found, and she was diagnosed with B-prolymphocytic leukemia. Following the first dose of therapy with bendamustine, the patient developed severe generalized maculopapular rash, which subsequently progressed to exuberant, non-blanching palpable purpura with hemorrhagic plaques suspicious for leukocytoclastic vasculitis. These events coincided with severe chemotherapy-induced neutropenia and thrombocytopenia, but there were no clinical symptoms of infection. Skin punch biopsy revealed perivascular and diffuse upper dermal lymphocytic infiltrate with eosinophils and marked erythrocyte extravasation consistent with a purpuric drug exanthem. The patient was treated with steroids, with complete resolution of the findings. This new form of cutaneous toxicity of bendamustine is presented along with a review of previous experience with the drug.

PMID:
22290027
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk